Limits...
Left Ventricular Aneurysm Presenting as a Late Complication of Childhood Chemotherapy.

Thyagarajan B, Munshi LB, Amor MM - Case Rep Cardiol (2015)

Bottom Line: Cardiotoxicity is a well known adverse effect of chemotherapy.Multiple cardiac injuries have been reported including cardiomyopathy, pericarditis, myocarditis, angina, arrhythmias, and myocardial infarction.We present a case of a young Caucasian male with a past medical history of Acute Lymphocytic Leukemia status after chemotherapy during his childhood diagnosed with left ventricular aneurysm several years later.

View Article: PubMed Central - PubMed

Affiliation: Department of Internal Medicine, Monmouth Medical Center, Long Branch, NJ 07740, USA.

ABSTRACT
Cardiotoxicity is a well known adverse effect of chemotherapy. Multiple cardiac injuries have been reported including cardiomyopathy, pericarditis, myocarditis, angina, arrhythmias, and myocardial infarction. A left ventricular aneurysm due to chemotherapy is a rare and a dangerous complication which is particularly challenging in diagnosis requiring a high index of suspicion and periodic imaging. We present a case of a young Caucasian male with a past medical history of Acute Lymphocytic Leukemia status after chemotherapy during his childhood diagnosed with left ventricular aneurysm several years later.

No MeSH data available.


Related in: MedlinePlus

EKG showing normal sinus rhythm, Q waves in the inferior wall leads concerning old myocardial infarction.
© Copyright Policy
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4581496&req=5

fig1: EKG showing normal sinus rhythm, Q waves in the inferior wall leads concerning old myocardial infarction.

Mentions: On the day of admission, the patient was performing his usual duties in his workplace which included lifting of heavy objects. When the patient was walking after his work, he suddenly collapsed down on the floor. His friend who was present at the side witnessed this event. There was no breathing or palpable pulse. CPR was started and the paddles of the AED were connected which showed a shockable rhythm. The patient was shocked for four times and chest compression was given in between. When the patient was brought to the emergency department of the hospital he had an EKG (Figure 1) which showed normal sinus rhythm, Q waves in the inferior wall leads concerning old myocardial infarction versus a direct damage to the RCA territory myocardium due to chemotherapy effect. His vitals at the time of admission were blood pressure 86/47, heart rate 88, and respiratory rate 16 and he was afebrile. His labs were unremarkable with negative troponins. He was unresponsive at this time and his lungs and heart were clear to auscultation. He was intubated in the emergency department for airway protection and the patient was immediately admitted to the Intensive Care Unit.


Left Ventricular Aneurysm Presenting as a Late Complication of Childhood Chemotherapy.

Thyagarajan B, Munshi LB, Amor MM - Case Rep Cardiol (2015)

EKG showing normal sinus rhythm, Q waves in the inferior wall leads concerning old myocardial infarction.
© Copyright Policy
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4581496&req=5

fig1: EKG showing normal sinus rhythm, Q waves in the inferior wall leads concerning old myocardial infarction.
Mentions: On the day of admission, the patient was performing his usual duties in his workplace which included lifting of heavy objects. When the patient was walking after his work, he suddenly collapsed down on the floor. His friend who was present at the side witnessed this event. There was no breathing or palpable pulse. CPR was started and the paddles of the AED were connected which showed a shockable rhythm. The patient was shocked for four times and chest compression was given in between. When the patient was brought to the emergency department of the hospital he had an EKG (Figure 1) which showed normal sinus rhythm, Q waves in the inferior wall leads concerning old myocardial infarction versus a direct damage to the RCA territory myocardium due to chemotherapy effect. His vitals at the time of admission were blood pressure 86/47, heart rate 88, and respiratory rate 16 and he was afebrile. His labs were unremarkable with negative troponins. He was unresponsive at this time and his lungs and heart were clear to auscultation. He was intubated in the emergency department for airway protection and the patient was immediately admitted to the Intensive Care Unit.

Bottom Line: Cardiotoxicity is a well known adverse effect of chemotherapy.Multiple cardiac injuries have been reported including cardiomyopathy, pericarditis, myocarditis, angina, arrhythmias, and myocardial infarction.We present a case of a young Caucasian male with a past medical history of Acute Lymphocytic Leukemia status after chemotherapy during his childhood diagnosed with left ventricular aneurysm several years later.

View Article: PubMed Central - PubMed

Affiliation: Department of Internal Medicine, Monmouth Medical Center, Long Branch, NJ 07740, USA.

ABSTRACT
Cardiotoxicity is a well known adverse effect of chemotherapy. Multiple cardiac injuries have been reported including cardiomyopathy, pericarditis, myocarditis, angina, arrhythmias, and myocardial infarction. A left ventricular aneurysm due to chemotherapy is a rare and a dangerous complication which is particularly challenging in diagnosis requiring a high index of suspicion and periodic imaging. We present a case of a young Caucasian male with a past medical history of Acute Lymphocytic Leukemia status after chemotherapy during his childhood diagnosed with left ventricular aneurysm several years later.

No MeSH data available.


Related in: MedlinePlus